MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort ClearVUE isp Implantable Port, ChronoFlex, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort ClearVUE isp Implantable Port, ChronoFlex, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 5668362
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fungal Infection (2419); Bacteremia (4846)
Date of Event 06/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient was allegedly diagnosed with unspecified infection.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that on (b)(6) 2019, the patient underwent the port placement procedure via right internal jugular vein sickle cell anemia treatment.Approximately three years, five months and twenty-six days later, on (b)(6) 2023, the patient was diagnosed with fungal infection and bacteremia.Further patient was diagnosed with unspecified infection.Subsequently, the port was removed on (b)(6) 2023, the port was removed.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation, medical records were provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure via right internal jugular vein using a powerport for sickle cell anemia treatment with the catheter tip positioned at the svc/ra junction.Approximately three years, five months, and twenty six days later, the patient was diagnosed with a catheter infection due to recurrent candida.Approximately twelve days later, the patient was scheduled for port removal.Therefore, it can be confirmed that the patient had experienced catheter infection due to recurrent candida.Furthermore, the clinical conditions of infection at port site, bacteremia as alleged in the complaint cannot be confirmed.However, the relationship to the port is unknown.A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort ClearVUE isp Implantable Port, ChronoFlex, 8F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key22083397
Report Number3006260740-2025-03368
Device Sequence Number7885661
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number5668362
Device Lot NumberREDU2533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale